Numbness in foot after epidural steroid injection

Question : I have difficulty sleeping due to numbness and burning sensation in my right foot and leg. My stroke was 10 years ago on my left side.

Is there anything I can do to give me relief from this condition particularly at nightime?

Thanks

Answer : Unfortunately, pain after stroke can be difficult to manage. Some current treatment techniques involve medications (antidepressants and anticonvulsants have been helpful for some), deep brain stimulation, and motor cortex stimulation. One thing to consider since you are having an increase in pain at night is to make sure having the sheet or covers on your feet is not causing the pain. After stroke, stimuli that normally wouldn't bother someone can cause pain. I've worked with patients that have neuropathy that can't tolerate a sheet on their feet so that is something to consider.

It can sometime take meeting with several physicians before you find one that listens and is dedicated to helping you control your pain. As noted in the question above, I strongly encourage you to visit a pain clinic and MD that specializes in working with nerve pain.

I have moderately severe peripheral neuropathy, symmetrical, in both sets of toes and the balls of my feet. I am not diabetic. I have never had chemotherapy or radiation. The sensation worsens with lace-up shoes. At night, it can be very distracting, and even keep me awake. The sensation is constant, but when walking or deep in conversation or making music I can ignore it. I have had 3 spinal surgeries: In 2001, a brutal anterior lumbar fusion at L4-5 to relieve spondylolisthesis; in 2014, a much gentler fusion at L3-4 to relieve sever stenosis and remove what little was left of the disc between them, and replace the stabilizing hardware at L4-5 with new stabilizing hardware at L3-4; and in July 2015, a very gentle surgery at L2-3 to remove a ruptured disc at L2-3 and clear out arthritic growths. I have a deteriorating neck, thoracic spine, bad shoulders, elbows and knees, and my pain-management doc says he doesn’t understand how I function. However, I do, and quite well. I do housework (no bending, lifting –over 5 lbs –or twisting allowed), laundry, cooking, dishwashing, playing the guitar, singing, playing the electronic keyboard, walking on the treadmill and up and down multiple flights of stairs daily. I’m 5’3″ tall and weigh a little under 97 lbs. I have no visible fat. Veins, tendons, musculature and skeleton are all visible. I have tons of energy, eat about 3 times the amount supposedly suitable for my size, have a BMI of something like 16 – 17, burn up all the food I eat, am interested in absolutely everything, and find unmedicated sleep completely out of reach. I’ve seen multiple doctors, but none has been able, or willing, to address the neuropathy seriously. The only diagnosis has been “nerve damage.” I do have extensive osteoarthritis, but fibromyalgia has been ruled out, and through vitamins and OTC hormone cream I’ve reversed the DEX reading from -4 to normal, with osteopoenia of the right hip. I’ve falled hard 3 times since surgery in 2014, and my left hip has taken the beating. Nothing broke. I’ll be 70 in a few years. I was athletic in my youth, but lead a pretty gentle life now. I recently went through a series of traumatic medical crises, caused primarily by well-intentioned but foolish medical interventions. I am allergic to a long list of medications, including calcium channel blockers (BP meds, cause high BP, panic attacks and then seizure), gabapentin (shuts down my kidneys), Fosamax (causes extreme pain and the beginning of jaw necrosis), Ambien and Lunesta (send me into deep depression and hysteria), Reglan (mimics seizure), and all OTC anti-allergins (cause reasonably mild allergic reaction of extreme itching). I’m tired of being ignored on this issue. It doesn’t appear from any of the posts on this blog that anyone in a similar situation has been able to get relief. Am I wrong?

Numbness in foot after epidural steroid injection

numbness in foot after epidural steroid injection

Media:

numbness in foot after epidural steroid injectionnumbness in foot after epidural steroid injectionnumbness in foot after epidural steroid injectionnumbness in foot after epidural steroid injectionnumbness in foot after epidural steroid injection